MAUDE Adverse Event Report: ABBOTT GMBH MAGNESIUM; PHOTOMETRIC METHOD, MAGNESIUM

ABBOTT GMBH MAGNESIUM; PHOTOMETRIC METHOD, MAGNESIUM
Model Number 03P6822
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/22/2021
Type of Reportable Event Malfunction
Event or Problem Description
The customer obtained a falsely elevated magnesium result while using the architect c4000 analyzer.On (b)(6) 2021 sample id (b)(6) generated a result of 8.0 mg/dl.The physician questioned the result and a new sample ((b)(6) generated 0.9 mg/dl.The original sample was retested and generated 0.8 mg/dl.No impact to patient management was reported.
 
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.No further information was provided.
 
Additional Manufacturer Narrative
Investigation of the customer's issue included review of the information provided by the customer, analyzer instrument logs, complaint activity, trending data, device history records, labeling and field data.Return testing was not completed as returns were not available.Review of the customer's instrument logs confirmed the customer's observation.Additionally, it was noted that instrument maintenance was performed just prior to the analysis of the elevated magnesium result.Daily maintenance is completed with solutions with high magnesium content which could cause contamination of the cuvette.Review of trending data for the architect magnesium assay did not identify any trends.Review of the device history records did not identify any non-conformances or deviations related to the complaint issue.Labeling was reviewed and adequately addresses the customer's issue.Using worldwide field data the performance of reagent lot 87180un21 was assessed.The patient median value for the lot was within established baselines with no shift observed, indicating the lot is performing acceptable.Based on this investigation, no systemic issue or deficiency for the architect magnesium reagent lot was identified.
 
Event or Problem Description
The customer obtained a falsely elevated magnesium result while using the architect c4000 analyzer.On november 22, 2021 sample id (b)(6) generated a result of 8.0 mg/dl.The physician questioned the result and a new sample (41437477 generated 0.9 mg/dl.The original sample was retested and generated 0.8 mg/dl.No impact to patient management was reported.

Brand Name
MAGNESIUM
Common Device Name
PHOTOMETRIC METHOD, MAGNESIUM
Manufacturer (Section D)
ABBOTT GMBH
max-planck-ring 2
wiesbaden 65205
GM  65205
Manufacturer (Section G)
ABBOTT GMBH
max-planck-ring 2
wiesbaden 65205
GM   65205
Manufacturer Contact
christian lee
100 abbott park road
dept. 09b9, lc cp01-3
abbott park, IL 60064-3537
2246682940
MDR Report Key12985141
Report Number3002809144-2021-00697
Device Sequence Number14876566
Product Code JGJ
UDI-Device Identifier00380740161620
UDI-Public00380740161620
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K181748
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/10/2022
Device Model Number03P6822
Device Catalogue Number03P68-22
Device Lot Number87180UN21
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/22/2021
Supplement Date Received by Manufacturer12/26/2021
Initial Report FDA Received Date12/13/2021
Supplement Report FDA Received Date12/28/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/17/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARC C4000 INTGR, 02P24-40, (B)(6); ARC C4000 INTGR, 02P24-40, (B)(6)
Patient SexUnknown